Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 101, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 26, 2022, 5:15 PM MDT for 4 counties in Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2022, 5:15 PM MDT (23:15 UTC)
- Expired
- Jul 26, 2022, 5:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arapahoe County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.3 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
783
WUUS55 KBOU 262315
SVRBOU
COC005-031-035-059-262345-
/O.NEW.KBOU.SV.W.0101.220726T2315Z-220726T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
515 PM MDT Tue Jul 26 2022
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northwestern Douglas County in northeastern Colorado...
Southwestern Arapahoe County in northeastern Colorado...
Southwestern Denver County in northeastern Colorado...
East central Jefferson County in central Colorado...
* Until 545 PM MDT.
* At 514 PM MDT, a severe thunderstorm was located near Morrison, or
13 miles southwest of Denver, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vegetation is expected.
* This severe thunderstorm will be near...
Southern Lakewood around 530 PM MDT.
Other locations in the path of this severe thunderstorm include
Chatfield Reservoir, northwestern Highlands Ranch, Littleton,
Englewood and Sheridan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3956 10528 3970 10529 3970 10499 3948 10501
TIME...MOT...LOC 2314Z 271DEG 13KT 3962 10516
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SCHLATTER1 follow-up statement
347
WWUS55 KBOU 262342
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
542 PM MDT Tue Jul 26 2022
COC005-031-035-059-262352-
/O.EXP.KBOU.SV.W.0101.000000T0000Z-220726T2345Z/
Douglas CO-Arapahoe CO-Denver CO-Jefferson CO-
542 PM MDT Tue Jul 26 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DOUGLAS...
SOUTHWESTERN ARAPAHOE...SOUTHWESTERN DENVER AND EAST CENTRAL
JEFFERSON COUNTIES WILL EXPIRE AT 545 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still likely with this thunderstorm.
LAT...LON 3956 10528 3970 10529 3970 10499 3948 10501
TIME...MOT...LOC 2342Z 271DEG 13KT 3962 10503
$$
SCHLATTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:35 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 26, 2:35 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 235 PM MDT Tue Jul 26 2022 .SHORT TERM...(This evening through Wednesday) Issued at 122 PM MDT Tue Jul 26 2022 A few showers and thunderstorms were beginning to develop over the Front Range/foothills as of 1 PM aided by a surface convergence boundary, and these will continue to shift eastward through the afternoon and evening into the plains, where MLCAPE values locally exceeding 2,000 J/Kg will provide for more favorable strengthening. Some CAMs do show convection lingering through late evening and into tonight for portions of the plains as well. Tomorrow, the high pressure axis will shift farther eastward and allow for a notable increase in moisture. PWAT values look to rise to between 1.10-1.30" in the plains by the afternoon, and to a modest 0.60-0.70" over the high country. East/northeast surface flow will permit good moisture advection at the surface as well, with dewpoints into the 60's in the plains. Steering level flow will be on the decline, with forecast soundings indicating west/northwest winds in the range of 5-20 kts between 700 and 300mb. Given the increasing moisture and weaker winds aloft, the threat for burn scar flash flooding will be a little higher Wednesday. However, the bulk of the convective activity for the lower elevations doesn't appear to start until later in the evening (see discussion below), when conditions will become increasingly favorable for more widespread and potentially strong to severe thunderstorm activity. .LONG TERM...(Wednesday night through Tuesday) Issued at 230 PM MDT Tue Jul 26 2022 Wednesday evening, storm development should be decreasing over the high terrain as storms moving southeasterly across the plains. Shear favors multicellular convection which may potentially organize into an mesoscale convective system through the evening. There should also be a few embedded severe storms bringing marginal wind and hail threats primarily to the northeast plains. The main impact will be locally heavy rainfall from slow-moving storms which may linger on the plains overnight Thursday, there will be northwesterly flow aloft and surface high pressure moving over the Central Plains. Easterly to southeasterly surface flow around that high will advect low level moisture and models have surface dew points up to the 50s and 60s across the plains. The moisture also has good depth and precipitable water values will be 150 to 200 percent above normal across most of the area by evening. High temperatures should be down well below normal: in the 70s across the plains and and 50s to 70s in the high country. The airmass will be more stable and the best chance of storms will be over the high terrain and adjacent plains through the urban corridor during the afternoon, but still expect scattered to widespread showers across northeast Colorado through evening. Forecast soundings show long, skinny CAPE again through the evening, up to around 1000 to 1500 J/kg in some areas. With good moisture, moderate instability and weak winds aloft there will be a greater threat of heavy rainfall and an elevated threat of burn area flash flooding, especially in the afternoon. A few marginally severe storms are also possible favoring the northern plains near the best shear. Friday, there will be persistent northwesterly flow aloft and surface flow turning more southerly across the plains as that high moves away east. There will still be good moisture in place. Expect another round of widespread showers through the afternoon and evening, bringing moderate to heavy rainfall across most of the area. Instability will again be quite low and shear decreasing as well, which limits the threat of severe storms. Temperatures similar to those Thursday, maybe even a bit cooler. Saturday and Sunday, the ridge will build and gradually shift eastward. Flow aloft will be decreasing as it turns more northerly. There will still be quite a bit of moisture around and scattered showers and storms over the higher terrain, lower chances across the plains. A warming trend will bring high temperatures back into the 80s and 90s across the plains. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1126 AM MDT Tue Jul 26 2022 Expect current north winds to gradually rotate NE then E by mid afternoon. A few showers/thunderstorms will develop after 21Z and may impact KDEN and vcnty through 01Z before dissipating. Gusts 30-35 kt will be possible with TS outflows. Anticipate winds to become prevailing southerly late this evening/overnight as drainage flow sets up. VFR conditions expected through the TAF period. && .HYDROLOGY... Issued at 230 PM MDT Tue Jul 26 2022 Scattered thunderstorms are expected to develop in the mountains after midday Wednesday. Weaker winds aloft and increasing moisture will result in a higher threat for flash flooding for area burn scars relative to Tuesday, although in general the threat will remain limited. Some elevated concerns may exist for easternmost portions of the Cameron Peak burn scar as well as Calwood. The threat of burn area flash flooding will increase significantly Thursday and Friday with cooler temperatures, increasing moisture and decreasing flow aloft. Expect an elevated threat for all burn areas both days, then at least a limited threat seems likely through the weekend. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Rodriguez LONG TERM...EJD AVIATION...Rodriguez HYDROLOGY...Rodriguez/EJD
Hazardous weather outlook, Jul 26, 9:52 AM MDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Denver CO 952 AM MDT Tue Jul 26 2022 COZ030>051-271600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 952 AM MDT Tue Jul 26 2022 This Hazardous Weather Outlook is for portions of central Colorado, east central Colorado, north central Colorado, and northeast Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will develop this afternoon, primarily from the Front Range to South Park, then eastward across the plains. The stronger storms will produce brief moderate to heavy rainfall, wind gusts to 50 mph and frequent cloud-to-ground lightning. Localized flooding may impact the burn scars as well, but at this time it looks like the stronger storms should develop south and east of those areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be a chance of thunderstorms mainly over the plains on Wednesday. A few storms may become severe by late afternoon into the evening hours. In addition heavy rainfall will be possible. For Thursday and Friday it will be cooler with showers and thunderstorms. Locally heavy rainfall will be possible with a risk of flash flooding in the burn scars. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 26, 3:23 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Denver CO
323 PM MDT Tue Jul 26 2022
COZ039-040-043-262145-
Central and South Weld County CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
323 PM MDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of southwestern Weld,
Broomfield, northwestern Adams and southeastern Boulder Counties
through 345 PM MDT...
At 321 PM MDT, Doppler radar was tracking a strong thunderstorm over
Niwot, or 27 miles north of Denver, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thornton, Westminster, Broomfield, Northglenn, Lafayette,
Louisville, Erie, Federal Heights, Frederick, Dacono, Todd Creek and
Niwot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4008 10529 4021 10512 4003 10480 3983 10504
TIME...MOT...LOC 2121Z 314DEG 16KT 4010 10514
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SCHLATTERSpecial weather statement, Jul 26, 3:44 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Denver CO
344 PM MDT Tue Jul 26 2022
COZ039-040-262215-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
344 PM MDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of Broomfield,
northwestern Adams and east central Boulder Counties through 415 PM
MDT...
At 343 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, or 20 miles north of Denver, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thornton, Broomfield, Northglenn, Lafayette, Louisville, Erie,
Federal Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 10505 4001 10499 4002 10500 4003 10497
4004 10498 4005 10497 4004 10496 4000 10496
4000 10492 3995 10486 3985 10504 4001 10514
4007 10506
TIME...MOT...LOC 2143Z 316DEG 16KT 4001 10507
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SCHLATTERSpecial weather statement, Jul 26, 4:40 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Denver CO
440 PM MDT Tue Jul 26 2022
COZ040-262330-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
440 PM MDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of western Arapahoe,
central Denver and southwestern Adams Counties through 530 PM MDT...
At 440 PM MDT, Doppler radar was tracking a strong thunderstorm over
northwestern Aurora, or 6 miles east of Denver, moving southeast at
20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eastern Denver, Aurora, eastern Centennial, southwestern Commerce
City, Arapahoe Park and Buckley AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3979 10496 3984 10479 3966 10455 3961 10468
3961 10473 3959 10474 3956 10482
TIME...MOT...LOC 2240Z 320DEG 18KT 3976 10483
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SCHLATTERSpecial weather statement, Jul 26, 5:09 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Denver CO
509 PM MDT Tue Jul 26 2022
COZ036-039-040-270000-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
509 PM MDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of north central
Douglas, southwestern Denver and central Jefferson Counties through
600 PM MDT...
At 509 PM MDT, Doppler radar was tracking a strong thunderstorm over
Tiny Town, or 17 miles southwest of Denver, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southwestern Denver, southern Lakewood, northwestern Highlands Ranch,
Littleton, western Englewood, Evergreen, Roxborough Park, Sheridan,
Morrison, Idledale, Tiny Town, Chatfield Reservoir, Kittredge, Red
Rocks Park, Indian Hills and Aspen Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3954 10535 3969 10534 3967 10500 3946 10504
TIME...MOT...LOC 2309Z 269DEG 9KT 3960 10523
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SCHLATTERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:55 PM MDT | Special Weather Statement | BOU | Logan | 50 min |
| Jul 26, 3:23 PM MDT | Special Weather Statement | BOU | Broomfield | 22 min |
| Jul 26, 3:44 PM MDT | Special Weather Statement | BOU | Broomfield | 31 min |
| Jul 26, 4:40 PM MDT | Special Weather Statement | BOU | Denver | 50 min |
| Jul 26, 5:06 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 24 min |
| Jul 26, 5:09 PM MDT | Special Weather Statement | BOU | Jefferson | 51 min |
| Jul 26, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.